News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Asthma

Question: Loss of sensitivity in Nose and Buccal Cavity after H1N1 Vac


 kangaroo - Tue Dec 08, 2009 8:28 pm

Both my Mum and I recieved the Australian H1N1 vaccine,called Panvax in early November 2009.
We did experience strong flu type symptoms for 3 weeks.
My mother in particular is reporting a loss of smell in the Nose and Taste in the mouth and toungue areas.I had a temporary loss for 2 weks but I can taste again now.
Is this a type of side effect or something different-do we need to go to our GP?(MD).
Regards,
Kangaroo.
 John Kenyon, CNA - Tue Dec 29, 2009 9:44 pm

User avatar Hi there -- While Panvax is incapable of conferring the flu virus (because it doesn't contain live flu virus) and typical flu that doesn't go to pneumonia rarely lasts more than a week in its acute phase, and, further, there is no record, so far, of any loss of olfactory sense by anyone who's had Panvax, I'd suggest if you feel any of this was related to the vaccination that you report it to the Australian Dept. of Health and Aging, Therapeutic Goods division, which can be reached via this URL:http://www.tga.gov.au/problem/panvaxh1n1.htm

Again, there is no logical reason why you would have flu symptoms following the injection (unless, of course, you'd both already been exposed and were coming down with it just prior to the vaccination, in which case it could have worked its way around the vaccine), and no record, thus far, of olfactory sense loss. This latter, in particular, is of interest and is the main reason I suggest you report this to the authorities so it can be evaluated and included in their data base, as if enough instances of this turn up it could be investigated, always a worthwhile thing.

That being said, since it is statistically unlikely this is related to the vaccine, I would definitely suggest you both bring this problem to the attention of a physician, as something certainly is not right.

Good luck with this. Please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here